Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 17, 2000, 6:01 PM MDT for Lincoln County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2000, 6:01 PM MDT (00:01 UTC)
- Expired
- May 17, 2000, 6:50 PM MDT
- In force
- 49 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Lincoln County, ID
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2195 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425 WUUS55 KPIH 180001 SVRPIH IDC063-180050- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 601 PM MDT WED MAY 17 2000 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHERN BLAINE COUNTY IN SOUTHERN IDAHO NORTHERN LINCOLN COUNTY IN SOUTHERN IDAHO * UNTIL 650 PM MDT * AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF PICABO... MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RICHFIELD BY 630 PM MDT HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM. THIS STORM WILL ALSO PRODUCE VERY HEAVY RAIN WITH UP TO 1.5 INCHES OF RAINFALL WITHIN AN HOURS TIME.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:30 PM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 17, 2:30 PM MDT, 3 hours 31 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 230 PM MDT WED MAY 17 2000 ISOLD TO WDLY SCT SHOWERS INDICATED ON RADAR SHOULD CONTINUE TO MOVE THROUGH THE FORECAST AREA IN THE WRAP AROUND SECTOR OF THE STORM IN WY. IT IS UNSTABLE ENOUGH TO CAUSE SOME TSRA ACTIVITY SO WILL KEEP SOME ISOLD IN MOST ZONES TONIGHT. ABUNDANT MOISTURE SHOULD HELP KEEP TEMPS UP...SIMILAR TO LAST NIGHT. THIS WILL GIVE A WARM START TO TOMORROWS HIGHS SO EXPECT WARMER TEMPS THU. MOISTURE DRIES OUT DURING THE DAY BUT AIR REMAINS UNSTABLE...WHICH COULD ONCE AGAIN LEAD TO SHOWERS...ESPECIALLY AS AFTERNOON HEATING KICKS IN. NEXT U/L S/W APPROACHES LATE FRI AFTN/FRI NIGHT...SPLITTING AS IT APPROACHES. AT THIS POINT WOULD NOT EXPECT MUCH FROM IT SO WILL GIVE SLIGHT CHANCES ONLY TO OROGRAPHICALLY FAVORED ZONES IN THE NORTH. DRIER AIR SHOULD BRING MORE SIGNIFICANT WARM UP FROM THU TO FRI. FOR THE 3 TO 5 DAY PERIOD...SPLITTING U/L FLOW CHANGES TO RIDGING PATTERN DURING THE DAY SAT. 12Z AVN HINTS AT LAST SIG S/W MOVING THROUGH ERN ID SAT 12Z AND AGREES SOMEWHAT WITH LAST NIGHTS MRF. EURO IS ALONE IN KEEPING MORE ENERGY IN THE SOUTHERN STREAM AND KEEPING A NEARLY CLOSED LOW OVER SRN NV AND SWINGING THE NORTHERN BRANCH TROF THROUGH IDAHO. AT THIS TIME WILL STICK WITH MRF/UKMO/NOGAPS SOLUTION AND INTRODUCE POPS OVER SRN MTS FOR SAT. OTHER LOCATIONS AND PERIODS SHOULD STAY DRY. BYI 45/68/46/76 5300 .KSFX 88D...OPERATIONAL...VCP 21 .PIH...NONE PIH EB 040/066 042/072 042 12530 JAM
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.